MAUDE Adverse Event Report: ZIMMER BIOMET, INC. IMPACTION HEAD; INSTRUMENT/TRAUMA

ZIMMER BIOMET, INC. IMPACTION HEAD; INSTRUMENT/TRAUMA
Catalog Number 00249003200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported an impaction head fractured inside the targeting jig during a procedure.No foreign body retained and no harm to the patient have been reported.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional information regarding this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, g3, h2, h3, h6.Corrected: d4(udi).Visual examination of the returned product and provided pictures identified that the threaded post is fractured and remains in the tibial targeting guide handle.The impactor shows wear and tear that indicates repeated use during potential field age greater than 5 years.Device history record (dhr) was reviewed, and no discrepancies were found.A definitive root cause could not be determined.It should be noted that upon additional review of this device malfunction, there has not been a report for serious injury or adverse event due to fracturing of this device.Zimmer biomet considers this event nonreportable.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
IMPACTION HEAD
Common Device Name
INSTRUMENT/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16655216
Report Number0001822565-2023-00858
Device Sequence Number15083385
Product Code LXH
UDI-Device Identifier00889024063495
UDI-Public(01)00889024063495(10)63849647
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003200
Device Lot Number63849647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown